A 19-year-old female asked:
two days ago i was diagnosed with a yeast infection and prescribed one dose of diflucan (fluconazole). my vagina still itches and is sore. what now?
2 doctor answers • 3 doctors weighed in
Obstetrics and Gynecology 26 years experience
Wait, and . . .: It can take anywhere from 3 to 7 days for Diflucan to make you feel better. While you're waiting, you could use some over-the-counter cream like Gyne-Lotrimin to apply on the outside, and that may be comforting. If the itching is keeping you awake, you can take a dose of Benadryl (diphenhydramine) before bed, or you can use topical 1% Hydrocortisone cream externally.
Internal Medicine 61 years experience
Repeat dose: Sometimes a repeat dose of oral Diflucan (fluconazole) is required a few days after the first dose of 150mgs.
Last updated Dec 20, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.